How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask ReneeLPC Your Own Question
ReneeLPC
ReneeLPC, Therapist
Category: Mental Health
Satisfied Customers: 50
Experience:  LPC in NJ, LMHC in NY
67502503
Type Your Mental Health Question Here...
ReneeLPC is online now
A new question is answered every 9 seconds

I sure hope someone is out there right now to answer my questions which I feel free to ask

Customer Question

I sure hope someone is out there right now to answer my questions which I feel free to ask now that I have plugged into this forum!
I have been OFF Cymbalta for over a month. I was on it for 5 years approx. I tapered very slowly over a 3 month plus period. From 40 to 30 to 20 and then q.o.d.
I have been prescribed an "anti-psychotic" now as I have had the worst feelings in my lifetime................anger, rage, out of control feelings, scared, afraid to hurt my animals whom I have always loved and cared for to a fault, and just plain teary and fearful...........what the hell is happening here?? I am on Xanax as always but up to 3 a day to control myself, see a therapist and I am NOT taking the meds prescribed because THEY are toooooo scary from the info I already read about them.....what do you think about alllllll this withdrawal activity?? (I also have terrible night sweats and am on edge constantly!!) Any advice?? [email protected] (ANN)
Submitted: 4 years ago.
Category: Mental Health
Expert:  DrPsychologist replied 4 years ago.

DrPsychologist :

I would be happy to help you with this

DrPsychologist :

Have you met with your psychiatrist or family doctor recently

JACUSTOMER-133g8wh0- :

Yes............therapy again at 3 today and saw PCP Friday. she prescribed Quetiapine 50 Mgms...I am not going to take this drug, as it has too many side effects for me and all my meds. I read the insert and decided to just say NO. What do you think?

DrPsychologist :

Did you tell your prescribing doctor that you do not intend to take the meds? It is okay to ask about side effects, the doctor's intended treatment plan, and to get a second opinion. However, if your doctor does not know that you are not following his or her treatment plan, then he or she cannot really help you to the best of their ability.

DrPsychologist :

If you are this distressed, then it is imperative that you make an appt to see your PCP within the next 48 hours. I would urge you to call sooner rather than later - like in the next hour since as you know appts take some time. Make sure to tell the receptionist that you need to be seen very soon and if that is not possible with your PCP then see another one within the practice or speak with the practice manager about having them sqeeze you in.

DrPsychologist :

If you are satisfied with my response please click “ACCEPT”. Positive feedback will be appreciated!

Customer :

Not really! I wanted feedback on the Cymbalta withdrawals I am experiencing.......

Customer :

Have you heard of these symptoms before as a result of tapering (slowly) off from Cymbalta?

Customer :

Are you aware of the numbers of people online who are also having problems and what are they doing about it?

Customer :

I am looking for a resolution to this problem and have as many ducks lines up in a row as possible here................I have started taking the Seroquel this evening after an appt with my counselor today.

Expert:  ReneeLPC replied 4 years ago.
Ann,

I can understand that the side effects that you are experiencing from your medications are scary, but I must first and foremost bring to your attention the pattern you're falling into. You are medicating with Xanax, a highly addictive substance, and at the same time neglecting to take your medication as prescribed (your anti-psychotic). Regardless of what information you receive from any website or online expert, the doctor who put their name on a prescription for you is the liable party. You should be verifying with your psychiatrist the start and stop of any psychotropic medications. If you feel that your psychiatrist is unresponsive to your urgent communications, you need to find a new doctor.

When discussing your "withdrawal" symptoms, we can certainly take into consideration your Xanax usage. As mentioned earlier, Xanax is highly addictive and if taken over a long enough period of time and used in appropriate dosages, can be physically addictive. How many MGs of Xanax are you taking on a daily basis?

Related Mental Health Questions